Chat Let's Talk: Click To Chat Call Now: 24Hr Addiction Hotline 800-405-7172 Who Answers?

5 Warning Signs of Opium Overdose

Opium is a substance that is derived from the poppy plant and used in a variety of prescription drug combinations as well as individual to produce euphoric effects including relaxation, pain relief and reduction of anxiety. Unfortunately, opium is a dangerous substance that can lead to serious consequences if overdose occurs. Opium overdose thought not highly common when the drug is smoked, can produce a deadly reaction if proper treatment is not immediately sought.

Hallucinations

One of the earliest signs of opium overdose is hallucinations.  Auditory or visual hallucinations may result causing the individual to misinterpret a situation and can lead to other serious consequences such injury or even death. Hallucinations are not generally a side effects of using opium unless a toxic amount of the drug is abused.

Vomiting

opium dangers

Recognizing the signs and getting help ASAP are essential for getting through an overdose.

Upset stomach and vomiting are both possible reactions to smoking opium. People who use this drug often experience side effects such as nausea or vomiting while they are under the influence or as a result of withdrawal after they have become addicted. However, when vomiting is accompanied by labored breathing, confusion, hallucinations or dizziness this could be a sign of opium overdose.

Severe Confusion

Opium use can cause adverse effects to the thinking and thought processes of the user but usually doesn’t lead to extreme states of confusion unless the user has overdosed on the drug. Severe confusion is one of the early warning signs of opium overdose that should be recognized and accepted as a means to seek immediate professional help for the individual before the symptoms of the overdose reach a dangerous state in which death or serious injury may occur.

Labored or Depressed Breathing

Overdosing on opium can cause the individual to have trouble breathing which may actually lead to heart attack or stroke for the user. Labored breathing, raspy breathing, or depressed breathing are all signs of opium overdose that warrant the need to seek immediate medical attention for the safety of the individual. Failure to seek immediate medical attention when an individual has potentially overdosed on opium may lead to serious injury, long term side effects or even death.

Coma

According to the DEA, “overdose effects include: coma and possible death.” The effects of overdosing on this drug are quite similar to those produced by other opiates or opioids such as morphine or fentanyl. In those who experience coma as a result of overdosing on opium, immediate medical treatment is necessary to prevent further brain damage or potential death.

  • Use This Format Only: (###) ###-####
  • This field is for validation purposes and should be left unchanged.
I NEED TO TALK TO SOMEONE NOWI NEED TO TALK TO SOMEONE NOW800-405-7172Response time about 1 min | Response rate 100%
Who Answers?

Where do calls go?

For those seeking addiction treatment for themselves or a loved one, the Opium.com is a private and convenient solution.

Calls to any general helpline (non-facility specific 1-8XX numbers) for your visit will be answered by American Addiction Centers (AAC).

We are standing by 24/7 to discuss your treatment options. Our representatives work solely for AAC and will discuss whether an AAC facility may be an option for you. Our helpline is offered at no cost to you and with no obligation to enter into treatment.

Neither Opium.com nor AAC receives any commission or other fee that is dependent upon which treatment provider a visitor may ultimately choose.